MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - REV CURVE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - REV CURVE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 72201495
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a surgery the t2 was not triggering.The procedure was successfully completed using a back-up device, it is unknown if there was a significant delay.No patient injury or other complications were reported.Task completed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 72201495 ultra-fast-fix ab reversed curved needle delivery system used for treatment, was not returned for evaluation.Due to product unavailability, investigation and evaluation were limited.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will certainly be revisited.Factors that may affect device performance include: device ability, surgical ability, implant location and tissue condition.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Inadvertent disruption of suture and anchor can occur upon removal of the depth limiter for trimming.This style of delivery system requires user controlled manual trigger advancement to position and place the anchors.They are each then manually stripped off the needle tip.Influences that could compromise product performance or integrity that are unrelated to manufacture include: 1) inadvertent twisting or bending of the delivery needle.2) proximity of anchor placement to each other.3) difficulty with reaching the desired tissue location.4) inadequate tissue conditions.5) incomplete needle penetration through meniscus.Per instructions for use: ¿delivery instrumentation is required for proper placement of the implants for optimal surgical result.Do not bend delivery needle.Note: it is normal to encounter resistance prior to achieving the ready position.A snap or click will be heard when the trigger is fully advanced, ensuring that the implant is fully seated at the end of the needle.¿ product met specifications upon release to distribution.

Brand Name
ULTRA FAST-FIX AB ASSEMBLY - REV CURVE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9205617
Report Number1219602-2019-01304
Device Sequence Number16881602
Product Code GAT
UDI-Device Identifier03596010597236
UDI-Public03596010597236
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2023
Device Catalogue Number72201495
Device Lot Number2030884
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR